Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > Thyroid
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 01-18-2013, 02:25 PM   #1
Senior LCF Member
 
Join Date: Aug 2011
Posts: 76
Gallery: miffybunny
Severe and chronic leg cramps. Please help me!!! I have been suffering for over a rop

year and a half from severe leg spasms in the back of my thighs and knees. I am desperate for any insight since I have been to every kind of specialist in creation. I am currently taking 125 Synthroid and compounded T3 (15) twice a day. I recently learned I am low in Calcium but according to my endo that as well as my thyroid are not the root cause of the pain in my legs. It occurred to me that maybe it could be excess T3? Has anyone heard of this? I am despondent at this point because I live in constant pain with limited mobility. I am only 44 yrs old and have two small children (one has special needs) so I am getting incredibly depressed and hopeless. The pain in my legs is ruining my life. I plan to try yoga but still have no explanation for my condition. I have given up on all the pain killers and muscle relaxers because they were making me worse. Any help would be immensely appreciated! I am in tears as I type because I dont see any light at the end of the tunnel. Thank you so much for reading....If I were to find any help I know it would be on this messageboard...thanks again...
miffybunny is offline   Reply With Quote

Sponsored Links
Old 01-18-2013, 04:32 PM   #2
.
 
ravenrose's Avatar
 
Join Date: Dec 2009
Location: California
Posts: 9,670
Gallery: ravenrose
Stats: lost 130 lb so far, and miles to go before I sleep
WOE: low carb controlled calorie
Start Date: June, 2009
when I get those, I normally get relief by drinking a big glass of water right down. Water is number one.

second, are you low carbing? research shows most low carbers are low on sodium when in ketosis. you just keep flushing it away. if you restrict your salt, you can get very sick like this. try using more salt before adding the other minerals!
ravenrose is offline   Reply With Quote
Old 01-19-2013, 02:58 AM   #3
Very Gabby LCF Member!!!
 
Join Date: May 2007
Location: Sonoma County, CA
Posts: 3,219
Gallery: watcher513
Oh man, those back of the thigh ones are killer. There are probably a few reasons. Lack of water, salt or potassium. This may or may not help but when I get a cramp that doesn't seem to want to go away, I do what ravenrose does. Drink a glass of water first, then try some dill pickle juice (a tablespoon or so) or a tablespoon of apple cider vineger either straight (then rinse my mouth with water) of in some water, 4-8 oz.. Always rinse with your mouth out with water afterwards for your teeth's sake.

The vinegar has always worked for me which I just found out about in the last 6 months or so. For me, it works fairly quickly too.
__________________
Terry
watcher513 is offline   Reply With Quote
Old 01-19-2013, 05:56 AM   #4
Senior LCF Member
 
Join Date: May 2012
Location: Indiana
Posts: 317
Gallery: Lokarbiebarbie
Stats: 185/120/125
WOE: Atkins 1972
Start Date: December 2008
Could also be low in magnesium...you have to balance calcium with magnesium especially if you also lowcarb. Salt, potassium, magnesium...all three are necessary in the body...watch the magnesium..can make you have loose stool so start small.
Lokarbiebarbie is offline   Reply With Quote
Old 01-19-2013, 07:49 AM   #5
Senior LCF Member
 
Emmaline's Avatar
 
Join Date: Jun 2011
Posts: 701
Gallery: Emmaline
I was plagued by them as well. I had to up my carbs. I added a banana to my protein shake each morning, and my leg cramps disappeared.

I was taking every mineral, potassium, magnesium, and added celtic salt to my diet with no help. Drinking a ton of water too...you have to find what works for you. It can be quite the puzzle...

Lastly my thyroid was also off. I needed more T3.
Emmaline is offline   Reply With Quote
Old 01-19-2013, 08:53 AM   #6
Senior LCF Member
 
Join Date: Aug 2011
Posts: 76
Gallery: miffybunny
Thank you to everyone who replied! I will try all those suggestions. i was also wondering if i should stop taking my T3 (15 mg twice a day). maybe I'm overmedicated? Is it possible for T3 to cause leg spasms and muscle pain? Thanks so much!
miffybunny is offline   Reply With Quote
Old 01-19-2013, 05:49 PM   #7
Senior LCF Member
 
Join Date: May 2012
Location: Indiana
Posts: 317
Gallery: Lokarbiebarbie
Stats: 185/120/125
WOE: Atkins 1972
Start Date: December 2008
The answer to that question is to have your doctor order a Free T3 and Free T4 testing for you..that way you'll know exactly where you are.

If you are having: heart palpitations, sweating inappropriately, nervous, emotional, and having several loose stools a day, you may be overreplaced with T3. Otherwise, doing the above tests (I feel best if my FT4 is about midway of it's range or slightly under and my FT3 is above midway of it's range, but not over 3/4 of the way). YMMV
Lokarbiebarbie is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 11:28 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.